Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 93, NWS Newport/Morehead City, NC

October 26, 2024Carteret County, Dare County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 26, 2024, 7:50 PM EDT for Carteret County, Dare County, North Carolina. It took effect at Oct 27, 2024, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2024, 7:50 PM EDT (23:50 UTC)
In effect from
Oct 27, 2024, 8:00 AM EDT
Expired
Oct 27, 2024, 7:43 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Dare County, NC

The radar

The Morehead City radar (KMHX), 90 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2024-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2024-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WHUS42 KMHX 262350
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
750 PM EDT Sat Oct 26 2024

NCZ196-203-205-271200-
/O.NEW.KMHX.BH.S.0093.241027T1200Z-241028T0000Z/
East Carteret-Northern Outer Banks-Hatteras Island-
750 PM EDT Sat Oct 26 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches north of Cape Hatteras, and Core Banks 
  beaches.

* WHEN...From Sunday morning through Sunday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 10:30 AM Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
2 follow-up statements
466 
WHUS42 KMHX 270726
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
326 AM EDT Sun Oct 27 2024

NCZ196-203-205-271930-
/O.CON.KMHX.BH.S.0093.241027T1200Z-241028T0000Z/
East Carteret-Northern Outer Banks-Hatteras Island-
326 AM EDT Sun Oct 27 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches north of Cape Hatteras, and Core Banks 
  beaches.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 11 AM Sunday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$
841 
WHUS42 KMHX 272343
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
743 PM EDT Sun Oct 27 2024

NCZ203-205-281145-
/O.CAN.KMHX.BH.S.0093.000000T0000Z-241028T0000Z/
/O.NEW.KMHX.BH.S.0094.241028T1200Z-241029T0000Z/
Northern Outer Banks-Hatteras Island-
743 PM EDT Sun Oct 27 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* WHAT...Dangerous rip currents.

* WHERE...The beaches north of Cape Hatteras.

* WHEN...From Monday morning through Monday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 11:00 AM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ196-280045-
/O.CAN.KMHX.BH.S.0093.000000T0000Z-241028T0000Z/
East Carteret-
743 PM EDT Sun Oct 27 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 26, 4:24 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Oct 26, 4:24 PM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
424 PM EDT Sat Oct 26 2024

.SYNOPSIS...
A cold front will push south of the area tonight with high
pressure building in from the north through the remainder of the
weekend. A mid-level disturbance will push across the region
Sunday bringing a few showers and cool temperatures. The high
then settles in through the work week, with coastal troughing
offshore.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 330 PM Saturday...The cold front has pushed to the
southern coast and temporarily stalled as it interacts with the
sea breeze but will finally push south of the area early this
evening with CAA and NE winds ramping up overnight. Skies remain
clear this afternoon but expect increasing clouds through the
overnight as a mid level shortwave moves across the region.
Models continue to trend wetter with an area of isentropic lift
moving across ENC late tonight through Sunday bringing isolated
to scattered showers. Rainfall amounts will be light for the
most part with most areas receiving less than a tenth of an inch
but some locations, mainly across southern sections, could see
to around a quarter inch. Low to night expected in the mid 50s
inland to around 60 along the coast. Mostly cloudy skies and
precip will keep temps well below average on Sunday with highs
around 60 across western sections to mid 60s along the coast.

&&

.SHORT TERM /SUNDAY NIGHT/...
As of 345 PM Saturday...Shortwave energy moves offshore Sunday
night with high pressure ridging in from the north and CAA
continuing. A few light showers may linger near the coast early
in the evening, but otherwise expect a clearing trend overnight.
Temps will be quite cool with mid to upper 40s inland and 50s
along the coast.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 3 AM Saturday...

Monday...Behind the front a return to more seasonable if not
slightly below average temps. Highs in the 60s, lows in the 40s
and dry.

Tuesday through Friday...As high pressure over the northeast
moves off the coast, our northeast flow of air will veer more
into the south to southwest and in response temps will make a
marked jump up, first into the mid 70s Tuesday, then 80s
Wednesday through Friday. Mainly dry this period but still
watching a potential stray shower or two along coastal areas
Tuesday as a coastal trof is nearby.Outer Banks or coastal
Carteret would be most at risk but maintained a dry forecast for
now. Next shot at rain would come just beyond the extended or
Friday night into Saturday as a cold front approaches.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /through Sunday/...
As of 230 PM Saturday...Pred VFR conditions expected through
tonight. A cold front will push off the coast this evening with
high pressure building in from the north. A mid-level shortwave
will bring increasing clouds overnight with isolated to
scattered showers developing late tonight and continuing through
the day Sunday. Guidance has trended more pessimistic with cigs
and could see a period of sub-VFR conditions on Sunday with best
chances across southern rtes.

LONG TERM /Sunday night through Thursday/...
As of 3 AM Saturday...VFR conditions are expected through the
period. Mainly VFR next week but low end threat for patchy fog
Monday or Tuesday morning.

&&

.MARINE...
SHORT TERM /through Sunday/...
As of 400 PM Saturday...The cold front has pushed to the
southern coast this afternoon with nly winds around 10-15 kt
across all but the southern waters where winds remain out of
the SW. CAA will ramp up this evening pushing the front south of
the area and allowing NE winds to increase to 15-25 kt. Seas
around 3-4 ft this afternoon will build to 4-7 ft late tonight
through Sunday. Continue to advertise an SCA for all waters
except the Pamlico-Pungo Rivers. Gradients expected to relax
enough for the winds to drop below SCA criteria for the northern
waters and sounds and rivers by midday Sunday but tighter
gradient across the southern/central waters will continue to
bring gusty NE winds and elevated seas into Monday.

LONG TERM /Sunday night through Thursday/...
As of 4 PM Saturday...Poor conditions will continue on the
waters Sunday night with gusts to 25 kts and seas close to 6
feet, highest winds and seas across the southern waters. Monday
will be the first sign of slightly better conditions on the
waters with gusts dropping below 25 kts but seas will still
linger near 6 feet especially outer waters. Much better
conditions on the waters by Tuesday, but especially Wednesday
and beyond as winds finally lessen to 15 kts or less out of the
southeast and in response seas subside to 3 to 4 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 8 PM this evening to 8 AM EDT Sunday
     for AMZ131-230-231.
     Small Craft Advisory from 8 PM this evening to noon EDT Sunday
     for AMZ135-137-150.
     Small Craft Advisory from 8 PM this evening to 6 PM EDT Monday
     for AMZ152-154.
     Small Craft Advisory from 8 PM this evening to 10 PM EDT
     Monday for AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...EH/SK
AVIATION...EH/RM/SK
MARINE...EH/RM/SK
Hazardous weather outlook, Oct 26, 3:36 AM EDT, 16 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
336 AM EDT Sat Oct 26 2024

NCZ029-044>047-079>081-090>092-094-193>196-198-199-204-270745-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Ocracoke Island-
336 AM EDT Sat Oct 26 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-205-270745-
Northern Outer Banks-Hatteras Island-
336 AM EDT Sat Oct 26 2024

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.